MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 TIBIA SPI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 TIBIA SPI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1806-1401
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that during implantation of a t2 tibial nail using the suprapatellar instrumentation the nail appeared to have gotten fused to the nail holding bolt and insertion arm.The staff spent 10-15 minutes attempting to disengage the nail but were unable to.They elected to use the standard approach with a new nail.The nail was able to be disengaged after it was returned to stryker (b)(4).
 
Event or Problem Description
It was reported that during implantation of a t2 tibial nail using the suprapatellar instrumentation the nail appeared to have gotten fused to the nail holding bolt and insertion arm.The staff spent 10-15 minutes attempting to disengage the nail but were unable to.They elected to use the standard approach with a new nail.The nail was able to be disengaged after it was returned to stryker canada.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the devices were returned in a disassembled state.Significant fretting marks are visible running along the outer circumference near the nail holding screw thread.The hexagonal screw head is heavily damaged indicating exposure to substantial hammering.During functional test, it can be observed that it is not possible to fully insert nail holding screw in the targeting arm sleeve slight resistance can be observed.Since both the targeting arm and nail holding screw have fretting marks it is possible that device got jammed by frictional welding.No indications of material, manufacturing or design related problems were found during the investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments¿.Based on investigation, the root cause was attributed to a user related issue.The appearance of damage indicates that the devices were cold welded due to high surface pressure caused by assembly under misalignment.If any further information is provided, the complaint report will be updated.

Brand Name
NAIL HOLDING SCREW T2 TIBIA SPI
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12785968
Report Number0009610622-2021-00781
Device Sequence Number3808000
Product Code HSB
UDI-Device Identifier07613327005394
UDI-Public07613327005394
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1401
Device Catalogue Number18061401
Device Lot NumberK03CD8C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown